After 12 years in PD I am struggling with shuffling and freezing during the last two years. To me they are the most disgusting symptoms of Parkinson's. At beginning of my illness I used to manage it with Wellbutrin Xl (bupropion) and it was great to the extent that I felt like Parkinson did not affected my lower body. Although bupropion is a med for depression it works to me in my walking coordination because it capabilities to increase dopamine. I quit after 5 years in a row on that med as started to having small seizures just noted by people surrounding me. Now I'm aware of a new med (Xadago) very promising (and very expensive) that works pretty similar way as bupropion as a MAO inhibitor. I would like to take a look first about supplements may work as MAO inhibitor as It was a good experience to me in the past.. I am right now on just one prescribed drug (levodopa-carbidopa) and a lots of supplements, mucuna, B-1, D-3, Acetyl, myelin sheath support, L tryptophan, L tyrosine and and glutathione nebulizer therapy. Im having the issues just on the off periods usually at the 3-4 hour dose (I take four doses a day every 4 hours) Im open to suggestions, hear about experiences working to others, etc... Thanks......
Have someone had an experience with a... - Parkinson's Movement
Have you tried Azilect / generic name rasagiline?
My husband has just started on Xadago two weeks ago having been on Asilect fir about 5 years . He had to come off Asilect first for three weeks which was not very pleasant for him - increased symptoms but from day 1 the Xadago worked - very quickly, he was like Billy Wizz! He’s calmed now and I’ve says sometimes he feels he has too much levadopa so we are experimenting with reducing his Madapor. If you can get it I’d def try it , are you in Britain? X
I'm the state of Arkansas, U.S. Thanks for the info you posted, it's very helpful to me. I would like to know a little bit more about the progress of the PD in your husband just if you feel comfortable about it. How old is he? how long has been on PD? Had he experienced before freezing and shuffling and the on/off periods? Xadago works well in those issues? I mean off-on periods has been reduced or gone as well freezing and shuffling? I'm 54 right now and started early in my 43 yr old.
Yes! I was on an MAOb inhibitor for eight years, before I was able to come off my Pd medication in 2002. I was first prescribed Sinemet and Symmetrel off which I was taken two years later and put onto the Eldepryl. Today you can also get Azilect.
Are you aware that, other than MAOb inhibitors, no other Pd medication does anything to slow down the progression of Pd?
If you are not doing fast walking, or maybe there are other exercises that can slow down the progression of Pd, you will not be doing anything to help yourself get better.
Contact me on my website - reverseparkinsons.net and I will help you to possibly get better, as I have. I do not charge people for what I do.
Hi John, Do you have problems with “high and “low?”
The extended release Sinemet works well for me. I also take Azilect with no side effects.
Marnegro, you asked if anyone has had experience with a supplement that acts as an MAO inhibitor. I have not had experience with any; however, there is an interesting article from Life Extension Magazine (lifeextension.com/Magazine/...) that claims that wild green oat extract is an MAO-B inhibitor. The article cites several studies on the extract and its effect on different brain functions, but none of the studies were done on PD. I have not taken any of Life Extension's supplements, so I can't vouch for their products or their truthfulness. However, keep in mind that they are a supplement company, and it is their business to sell their supplements. Do your research. Please let us know if you uncover a safe and effective MAO inhibitor supplement, if you decide to take it, and any results that you observe. Proceed with care.
Check silvertrov postings. I use Tribulis terestris
Nicotine is supposedly an MAO inhibitor. Some people use nicotine patches but I would have thought azilect was probably better.
Safinamide is better than Asilect as well as an inhibitor it is also neuroprotective and doesn’t cause dyskinesia, my husband has certainly seen improvements since started Safinamide and he’s only been in it 3 weeks 😀
Not really. Nicotine has been shown to inhibit mao in a way that results in even more craving and subsequent dosing of the nicotine itself...and a path to faster addiction of nicotine. Nicotine is primarily a stimulant. So if you are already taking an MAOI and use nicotine, you will just use even more nicotine, and your addiction, already potent because nicotine itself is one of the very most potent addict-ives to humans already, will just deepen and strengthen. Nothing to do with parkinson's directly nor anti-depressant effect directly, merely as a stimulant, and eventually indirectly as a dopamine stimulator...and insofar as it is a stimulant and indirect dopaminergic, it does influence depression.
Selegiline /Eldepryl works well for me!
Hi, I just found this:
My husband has been taking some of this with his vitamins every day for months now and has been doing well until week ago he felt quite unwell. Now I am wondering if it has been helping him feel good. He missed it one day and another paper I read said that coming off an Maoi can lead to flu like symptoms which is what he has been experiencing.
“NOTE: Barker’s Blackadder Blackcurrant Juice is known to contain Mono-Amine Oxidase (MA0) inhibitors which is why it is thought to be so useful in protecting and supporting healthy brain function. However these same inhibitors (found in some antidepressants) can interfere with certain medications so people being treated for conditions such as Parkinsons, should consult their medical professional before consuming Blackadder Blackcurrant Juice. It is unknown if these same MA0 inhibitors are present in other blackcurrant varieties so if the medication you are on has a warning to avoid taking MA0 inhibiting products, the safest approach is to avoid consuming any varieties of blackcurrants.
“Stopping treatment with MAOIs
Talk to your doctor before you stop taking an MAOI. Stopping treatment with MAOIs has been associated with flu-like symptoms, including anxiety, agitation, insomnia, sweating, chills, nausea, headache and feeling generally unwell (malaise).”
Thanks for the info. Very helpful!